MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC MED REL MEDTRONIC PUERTO RICO INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3023
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Therapeutic Effects, Unexpected (2099); Complaint, Ill-Defined (2331); Ambulation or Postural Difficulties (2544); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/01/2008
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: product id: 3093-28, lot#: j0235480v, implanted: (b)(6) 2003, product type: lead.Other relevant device(s) are: product id: 3093-28, serial/lot #: (b)(4), udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient with an implantable neurostimulator (ins).It was reported that the patient had the device but it did not work that good.The problem came when they wanted it out.It had grown to the nerves and they could not take it completely out.Now it caused pain in that hip and down the leg.They stated when it goes off it was pain that stops them from walking.Additional information was received from a consumer regarding a patient who was implanted with a neurostimulator (ins) for urinary dysfunction/sacral nerve stim.It was reported that the ins never worked so they had the device removed in (b)(6) or (b)(6) of 2013.It was stated that a healthcare provider was removing their kidney, because of bladder infections, and the patient told them to remove the implant as well.It was reported that ¿it broke off¿ and was attached to the nerve, and the healthcare provider could not get the rest out.It was stated that the patient periodically gets pain so bad that they holler because of the abandoned portion; it is ¿so bad, shooting through there.¿ no further patient complications are anticipated or expected as a result of this event.
 
Additional Manufacturer Narrative
Product id 3093-28, lot# j0235480v, implanted: (b)(6) 2003.Product type lead.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the healthcare professional (hcp).It was reported that the device was explanted on (b)(6) 2013.No cause was provided.The patient stated the device was not working and requested it to be removed at the same time as kidney surgery.During removal, it was noted that the tined lead was intact.No patient complications were reported as a result of this event.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key9622028
Report Number3004209178-2020-01647
Device Sequence Number2475339
Product Code EZW
UDI-Device Identifier00613994287731
UDI-Public00613994287731
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2009
Device Model Number3023
Device Catalogue Number3023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date01/23/2020
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight67